MAUDE Adverse Event Report: AV-TEMECULA-CT RX HERCULINK ELITE STENT SYSTEM; RENAL STENT SYSTEM

AV-TEMECULA-CT RX HERCULINK ELITE STENT SYSTEM; RENAL STENT SYSTEM
Catalog Number 1011492-15
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Evaluation summary: visual inspection was performed on the returned stent.The failure to advance and dislodgment was not confirmed as the delivery system was not returned.The reported difficulties appear to be due to operational context.It should be noted that rx herculink elite renal and biliary stent system instructions for use states: take care to avoid unnecessary handling.Special care must be taken not to handle or in any way disrupt the stent on the balloon.Although it was reported that the herculink elite stent was inadvertently manipulated by an inexperienced technician during device preparation, it could not be determined if manipulation of the stent during preparation or anatomical conditions contributed to the reported difficulties.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported revealed no other incidents.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the herculink elite stent was inadvertently manipulated by an inexperienced technician during device preparation.The herculink elite stent delivery system (sds) was able to reach the heavily calcified renal artery, but the stent dislodged when trying to cross the lesion.The stent remained on the guide wire and was able to be retracted into the sheath and all devices were removed as a unit.When the sds was outside the anatomy, it was noted that the stent was at the access site.A cutdown was performed at the access site and the stent was successfully removed.The procedure was completed.No additional information was provided.

Brand Name
RX HERCULINK ELITE STENT SYSTEM
Common Device Name
RENAL STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6548888
Report Number2024168-2017-03968
Device Sequence Number627466
Product Code NIN
UDI-Device Identifier08717648077982
UDI-Public(01)08717648077982(17)190131(10)6021561
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P110001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Catalogue Number1011492-15
Device Lot Number6021561
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2017
Initial Report FDA Received Date05/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient Weight76